Advertisement

Acute Generalized Dermatitis to Orally Administered Disulfiram

  • E. van Hecke
Conference paper

Summary

A severe reaction with an urticarial as well as an eczematous aspect is described after intake of 400 mg disulfiram on 2 consecutive days. The patient had a disulfiram implant 4 years ago.

Key words

Disulfiram Antabuse Systemic eczematous contact dermatitis 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Hald J, Jacobsen E (1948) A drug sensitizing the organism to ethylalcohol. Lancet255: 1001–1004.CrossRefGoogle Scholar
  2. 2.
    Kaaber K, Menne T, Tjell JC, Veien N (1979) Antabuse treatment of nickel dermatitis. Contact Dermatitis 5:221–228.PubMedCrossRefGoogle Scholar
  3. 3.
    Lachapelle JM (1975) Allergic “contact” dermatitis from disulfiram implants. Contact Dermatitis 1:218–220.PubMedCrossRefGoogle Scholar
  4. 4.
    Malcolm MT, Madden JS, Williams AE (1974) Disulfiram implantation critically evaluated. Br J Psychiatry 124: 485–490.CrossRefGoogle Scholar
  5. 5.
    Pirilä V (1957) Dermatitis due to rubber. In: Proceedings 11th International Congress of Dermatology, vol 2, pp 252-255.Google Scholar
  6. 6.
    Raby K (1954) Relation of blood acetaldehyde levels to clinical symptoms in the disuLfiram-alcohol reaction. J Stud Alcohol 15: 21–32.Google Scholar
  7. 7.
    Van Ketel WG (1968) Rubber, alcohol and eczema. Dermatologica 136: 442–444.PubMedCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1989

Authors and Affiliations

  • E. van Hecke
    • 1
  1. 1.Department of DermatologyUniversity HospitalGentBelgium

Personalised recommendations